MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 CORE
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On the night of (b)(6) 2022 the customer performed an essential information restore (eir) back to (b)(6) 2022 and discarded all reagents from the modules due to incorrect reagent information.The customer stated the system has been working fine since then.The customer does not have foam detection activated for any of their e801 modules.Patient samples have been run and the customer has not complained of any patient results.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated there was an issue with software version 06-07 of the cobas 8000 core unit.The cobas 8000 data manager serial number is (b)(4).The customer alleged the user id and current date were not appearing at the top of the screen.Calibration for ise tests did not appear in the "calibration > status" area even though the calibration had been installed.The expiration dates for calibrators and qc were missing from the "calibration > calibrator" and "qc > controls" areas.The calibration lot for a rubella igm reagent lot could not be downloaded.The customer is able to run samples but is unable to install any new calibration and qc lots and is unable to run ise calibration.The customer noticed that the settings in the "utility-system" menu were reset to default settings.
 
Additional Manufacturer Narrative
The patient code was updated.
 
Additional Manufacturer Narrative
The evaluation conclusion code was updated.
 
Additional Manufacturer Narrative
A communication has been provided to customers to notify them of the software limitation that may occur.The change in utility settings on the cobas® 8000 modular analyzer series is triggered by a database error (timeout) in the sql server database, which is a part of the windows operating system.The described software issue may initialize the system setting information database and, consequently, change relevant system settings (e.G., clot detection could be turned off on cobas c modules, and foam detection could be turned off on cobas e 801 modules).Customers are instructed to check daily that the date is displayed.If the date is not displayed, the software limitation might have occurred on the instrument.Specific instructions were provided on how to proceed should the software limitation occur.To prevent this issue from occurring, customers should upgrade to software version 06-08 or 06-09.Medwatch fields h7 and h9 updated.

Brand Name
COBAS 8000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15897199
Report Number1823260-2022-03838
Device Sequence Number6035202
Product Code JJE
UDI-Device Identifier04015630928330
UDI-Public04015630928330
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 CORE
Device Catalogue Number05641446001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer12/13/2022
02/20/2023
03/02/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/22/2022
02/23/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 86981
Patient Sequence Number1
Patient SexUnknown